Alert archive / Nebraska / Wind Chill Advisories in 2019
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 28, 2019, 3:30 AM CST for 15 counties in Nebraska. It took effect at Jan 29, 2019, 9:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2019, 3:30 AM CST (09:30 UTC)
- In effect from
- Jan 29, 2019, 9:00 AM CST
- Expired
- Jan 30, 2019, 12:00 PM CST
- In force
- 27 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 58 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 11:40 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 27, 11:40 PM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1140 PM CST Sun Jan 27 2019 .SHORT TERM...(This evening through Monday night) Issued at 355 PM CST Sun Jan 27 2019 The primary forecast challenges through Monday include wind and temperatures. An Arctic cold front ushers in winter-like and blustery conditions, setting the stage for a High Wind event. Temperatures surged well into the 50s for most of the area and even lower 60s in a few spots today due to bouts of sunshine, fairly deep mixing, downslope flow, and modest WAA in the low levels. The first cold front is progged to enter northwest Neb around 00z with the second, stronger front entering the CWA around 06z and exiting by 12z Monday. The combination of strong low level forcing, moisture convergence, and waves of energy invof H7 low should keep rain and snow showers across the Sandhills this evening through Monday afternoon. Not expecting much in accumulation as coverage will be scattered and overall moisture is relatively limited, although can't rule out a dusting along/north of Hwy 20. The main threat with this system is wind. Guidance is in agreement with a potential high wind event with gusts to 60 mph across the Sandhills. H7 flow of 60+ kts and H85 flow of 50+ kts will easily be transported toward the surface tonight with the help of mechanical mixing along the fronts, momentum transfer via snow showers, and a PV anomaly crossing the area (the 1.5 surface near H5). In addition, surface pressure rises in north central Neb approach 2mb/hr. Expanded the High Wind Warning to Deuel Co and issued an SPS for southwest Neb for gusts to 50 mph. Nudged max temps lower for Monday as H85 temps plummet to -10C or colder under mostly cloudy skies and continued blustery northwest winds. Wind chill values drop below zero across the northern half of the forecast area this morning with lows (air temp) in the mid/upper teens. .LONG TERM...(Tuesday through Sunday) Issued at 355 PM CST Sun Jan 27 2019 Bitterly cold temperatures will affect the Northern Plains and Great Lakes region Tuesday through Thursday as a strong Polar Vortex rotates into the Great Lakes Region. Across western and north central Nebraska, the coldest temperates will push in Tuesday night into Wednesday. Gust northwest winds on Tuesday from 20 to 35 mph will produce wind chills during the day will produce wind chill values as low as 10 to 15 below. Actual high temperatures will contrast from 5 above at Butte to 34 at Imperial. here is a slight chance for light snow Tuesday morning Sheridan and Cherry counties, as a weakening vort max on the western side of the upper low lingers. A breezy northwest wind Tuesday evening will lower to 5 to 10 mph toward daybreak Wednesday. Will lows falling to around 15 below northeast, corresponding wind chills of 20 below or colder are possible east of a Gordon through Mullen through Broken Bow line. Wind chills as cold as 35 below are possible across far northeastern areas. Therefore a wind chill advisory and warning remains possible across the northeast half of the area Tuesday night into Wednesday morning. On Wednesday, surface wind become light southerly, but this has little effect on a warmup. Highs limited to only 2 above at Butte to 30 at Imperial. Not as cold Wednesday night across the west as southerly winds continue and mid and high clouds increase. Lows from the mid teens western Sandhills to around zero far northeast (where wind chills may still reach 15 below). Much warmer Thursday, as an upper ridge across the western U.S. builds into the region. Westerly winds and increased sunshine return highs to the mid 40s west to low 30s far northeast. Mild weather continues Friday and Saturday. This to occur as the Polar Vortex lifts into Eastern Canada and and upper trough digs into the Western U.S. This will bring zonal flow Friday and southwesterly flow aloft on Saturday. Highs Friday warm to low 50s west and mid 40s northeast, and continue on Saturday. A cold front fracas to move in Saturday night, cooling highs for next Sunday to the mid 30s to mid 40s. There is also a slight chance for light rain Sunday afternoon. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1139 PM CST Sun Jan 27 2019 High winds will be the main aviation concern across western and north central Nebraska over the next 24 hours. Wind gusts will approach 45 to 50KTS from the north for both terminals through Monday morning. Winds will slowly diminish late monday afternoon into Monday evening. Expect mainly VFR ceilings over the next 24 hours, with a threat for very light rain or snow showers overnight at the KVTN terminal. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until noon CST /11 AM MST/ Monday for NEZ005>010-023>029-035>038-094. High Wind Warning until 5 AM MST Monday for NEZ004-022-056. && SHORT TERM...Snively LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jan 27, 9:17 PM CST, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 917 PM CST Sun Jan 27 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-290330- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 917 PM CST Sun Jan 27 2019 /817 PM MST Sun Jan 27 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A High Wind Warning is in effect tonight through Monday morning across the eastern panhandle and all of north central Nebraska. Please see the latest weather bulletin for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A High Wind Warning is in effect Monday morning across all of north central Nebraska. Wind chill readings drop well below zero Tuesday night into Wednesday morning. Wind chill readings of 20 below to 35 below zero are possible across north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jan 28, 1:00 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 AM CST MON JAN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND GST 2 N BROKEN BOW 41.44N 99.64W
01/28/2019 M60 MPH CUSTER NE ASOS
ASOS STATION BBW, BROKEN BOW AIRPORT.
&&
ETLocal storm report, Jan 28, 2:01 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
201 AM CST MON JAN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM NON-TSTM WND GST 2 WNW ONEILL 42.47N 98.69W
01/28/2019 M58 MPH HOLT NE AWOS
AWOS STATION ONL, O'NEILL AIRPORT.
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:30 AM CST | Wind Chill Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Rock, Wheeler | 50 hr |
Nearby
Wind Chill Advisories in Nebraska, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.